Advertisement

Stationary Fokker–Planck–Kolmogorov Equations

  • Vladimir I. BogachevEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 229)

Abstract

We give a survey of results obtained over the last two decades on stationary Fokker–Planck–Kolmogorov equations with respect to measures, which are also called “double divergence form equations”. The existence of densities and their integrability, continuity and weak differentiability are discussed. In case of equations on the whole space the existence and uniqueness of probability solutions are studied. A brief discussion of the infinite-dimensional case is included.

Keywords

Stationary Fokker–Planck–Kolmogorov equation Invariant measure Elliptic equation Double divergence form equation 

AMS Subject Classification

Primary 35J15 Secondary 35B65 

References

  1. 1.
    Agafontsev, B.V., Bogachev, V.I., Shaposhnikov, S.V.: A condition for the positivity of the density of an invariant measure. Dokl. Akad. Nauk 438(3), 295–299 (2011) (in Russian); English transl. Dokl. Math. 83(3), 332–336 (2011)Google Scholar
  2. 2.
    Albeverio, S., Bogachev, V., Röckner, M.: On uniqueness of invariant measures for finite- and infinite-dimensional diffusions. Commun. Pure Appl. Math. 52, 325–362 (1999)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Albeverio, S., Röckner, M.: Classical Dirichlet forms on topological vector spaces - construction of an associated diffusion process. Probab. Theory Related Fields 83, 405–434 (1989)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bauman, P.: Positive solutions of elliptic equations in nondivergent form and their adjoints. Ark. Mat. 22, 153–173 (1984)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bauman, P.: Equivalence of the Green’s functions for diffusion operators in \({{\rm {R}}}^n\): a counterexample. Proc. Am. Math. Soc. 91, 64–68 (1984)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bogachev, V.I., Kirillov, A.I., Shaposhnikov, S.V.: Invariant measures of diffusions with gradient drift. Dokl. Ross. Akad. Nauk. 434(6), 730–734 (2010) (in Russian); English transl. Dokl. Math. 82(2), 790–793 (2010)Google Scholar
  7. 7.
    Bogachev, V.I., Kirillov, A.I., Shaposhnikov, S.V.: On probability and integrable solutions to the stationary Kolmogorov equation. Dokl. Ross. Akad. Nauk 438(2), 154–159 (2011) (in Russian); English transl. Dokl. Math. 83(3), 309–313 (2011)Google Scholar
  8. 8.
    Bogachev, V.I., Kirillov, A.I., Shaposhnikov, S.V.: Integrable solutions of the stationary Kolmogorov equation. Dokl. Ross. Akad. Nauk 444(1), 11–16 (2012) (in Russian); English transl. Dokl. Math. 85(3), 309–314 (2012)Google Scholar
  9. 9.
    Bogachev, V.I., Krylov, N.V., Röckner, M.: Regularity of invariant measures: the case of non-constant diffusion part. J. Funct. Anal. 138, 223–242 (1996)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Bogachev, V.I., Krylov, N.V., Röckner, M.: On regularity of transition probabilities and invariant measures of singular diffusions under minimal conditions. Commun. Partial Differ. Equ. 26(11–12), 2037–2080 (2001)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Bogachev, V.I., Krylov, N.V., Röckner, M.: Elliptic equations for measures: regularity and global bounds of densities. J. Math. Pures Appl. 85(6), 743–757 (2006)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Bogachev, V.I., Krylov, N.V., Röckner, M.: Elliptic and parabolic equations for measures. Uspehi Matem. Nauk 64(6), 5–116 (2009) (in Russian); English transl. Russian Math. Surv. 64(6), 973–1078 (2009)Google Scholar
  13. 13.
    Bogachev, V.I., Krylov, N.V., Röckner, M., Shaposhnikov, S.V.: Fokker–Planck–Kolmogorov Equations. American Mathematical Society, Providence, Rhode Island (2015)CrossRefGoogle Scholar
  14. 14.
    Bogachev, V.I., Röckner, M.: Hypoellipticity and invariant measures for infinite dimensional diffusions. C. R. Acad. Sci. Paris 318, 553–558 (1994)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Bogachev, V.I., Röckner, M.: Regularity of invariant measures on finite and infinite dimensional spaces and applications. J. Funct. Anal. 133, 168–223 (1995)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Bogachev, V.I., Röckner, M.: A generalization of Khasminskii’s theorem on the existence of invariant measures for locally integrable drifts. Teor. Verojatn. i Primen. 45(3), 417–436 (2000); correction: ibid. 46(3), 600 (2001) (in Russian); English transl. Theory Probab. Appl. 45(3), 363–378 (2000)Google Scholar
  17. 17.
    Bogachev, V.I., Röckner, M.: Elliptic equations for measures on infinite dimensional spaces and applications. Probab. Theory Related Fields 120, 445–496 (2001)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Bogachev, V.I., Röckner, M., Shaposhnikov, S.V.: Positive densities of transition probabilities of diffusion processes. Teor. Verojatn. i Primen. 53(2), 213–239 (2008) (in Russian); English transl. Theory Probab. Appl. 53(2), 194–215 (2009)Google Scholar
  19. 19.
    Bogachev, V.I., Röckner, M., Shaposhnikov, S.V.: Lower estimates of densities of solutions of elliptic equations for measures. Dokl. Ross. Akad. Nauk 426(2), 156–161 (2009) (in Russian); English transl. Dokl. Math. 79(3), 329–334 (2009)Google Scholar
  20. 20.
    Bogachev, V.I., Röckner, M., Shaposhnikov, S.V.: On uniqueness problems related to elliptic equations for measures. J. Math. Sci. (New York) 176(6), 759–773 (2011)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Bogachev, V.I., Röckner, M., Shaposhnikov, S.V.: On positive and probability solutions of the stationary Fokker–Planck–Kolmogorov equation. Dokl. Akad. Nauk 444(3), 245–249 (2012) (in Russian); English transl. Dokl. Math. 85(3), 350–354 (2012)Google Scholar
  22. 22.
    Bogachev, V.I., Röckner, M., Shaposhnikov, S.V.: On existence of Lyapunov functions for a stationary Kolmogorov equation with a probability solution. Dokl. Ross. Akad. Nauk 457(2), 136–140 (2014) (in Russian); English transl. Dokl. Math. 90(1), 424–428 (2014)Google Scholar
  23. 23.
    Bogachev, V.I., Röckner, M., Stannat, W.: Uniqueness of invariant measures and maximal dissipativity of diffusion operators on \(L^1\). In: Infinite Dimensional Stochastic Analysis (Proceedings of the Colloquium, Amsterdam, 11–12 February, 1999); Clément, Ph., den Hollander, F., van Neerven, J., de Pagter, B. (eds.): Royal Netherlands Academy of Arts and Sciences, pp. 39–54. Amsterdam (2000)Google Scholar
  24. 24.
    Bogachev, V.I., Röckner, M., Stannat, W.: Uniqueness of solutions of elliptic equations and uniqueness of invariant measures of diffusions. Matem. Sbornik 193(7), 3–36 (2002) (in Russian); English transl.: Sbornik Math. 193(7), 945–976 (2002)Google Scholar
  25. 25.
    Bogachev, V.I., Röckner, M., Wang, F.-Y.: Elliptic equations for invariant measures on finite and infinite dimensional manifolds. J. Math. Pures Appl. 80, 177–221 (2001)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Bogachev, V.I., Shaposhnikov, S.V.: Integrability and continuity of densities of stationary distributions of diffusions. (in Russian) Doklady Akademii Nauk 469(1), 7–12 (2016); English transl. Doklady Math. 94(1), 355–360 (2016)Google Scholar
  27. 27.
    Bogachev, V.I., Shaposhnikov, S.V.: Integrability and continuity of solutions to double divergence form equations. Annali di Matematica 196(5), 1609–1635 (2017)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Bogachev, V.I., Shaposhnikov, S.V., Veretennikov, AYu.: Differentiability of solutions of stationary Fokker–Planck–Kolmogorov equations with respect to a parameter. Discret. Contin. Dyn. Syst. 36(7), 3519–3543 (2016)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Cerutti, M.C.: Integrability of reciprocals of the Green’s function for elliptic operators: counterexamples. Proc. Am. Math. Soc. 119(1), 125–134 (1993)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Da Prato, G.: Kolmogorov Equations for Stochastic PDEs. Birkhäuser, Basel (2004)CrossRefGoogle Scholar
  31. 31.
    Eberle, A.: Uniqueness and Non-uniqueness of Singular Diffusion Operators. Lecture notes in mathematics, vol. 1718. Springer, Berlin (1999)Google Scholar
  32. 32.
    Escauriaza, L.: Weak type-\((1,1)\) inequalities and regularity properties of adjoint and normalized adjoint solutions to linear nondivergence form operators with VMO coefficients. Duke Math. J. 74, 177–201 (1994)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Escauriaza, L.: Bounds for the fundamental solution of elliptic and parabolic equations in nondivergence form. Commun. Partial Differ. Equ. 25(5–6), 821–845 (2000)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Fabes, E.B., Stroock, D.W.: The \(L^p\)-integrability of Green’s functions and fundamental solutions for elliptic and parabolic equations. Duke Math. J. 61, 977–1016 (1984)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Fokker, A.D.: Die mittlere Energie rotierender elektrischer Dipole im Strahlungsfeld. Ann. Phys. 348, 810–820 (1914)CrossRefGoogle Scholar
  36. 36.
    Hasminskii, R.Z.: Ergodic properties of reccurent diffusion processes and stabilization of the solution of the Cauchy problem for parabolic equations. Teor. Verojatn. Primen. 5(2), 196–214 (1960) (in Russian); English tranls. Theory Probab. Appl. 5, 179–196 (1960)CrossRefGoogle Scholar
  37. 37.
    Hino, M.: Existence of invariant measures for diffusion processes on a Wiener space. Osaka J. Math. 35(3), 717–734 (1998)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Kolmogoroff, A.N.: Über die analytischen Methoden in der Wahrscheinlichkeitsrechnung. Math. Ann. 104, 415–458 (1931)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Kolmogoroff, A.N.: Zur Theorie der stetigen zufälligen Prozesse. Math. Ann. 104, 149–160 (1933)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Kolmogoroff, A.N.: Zur Umkehrbarkeit der statistischen Naturgesetze. Math. Ann. 113, 766–772 (1937)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Krylov, N.V.: A certain estimate from the theory of stochastic integrals. Teor. Verojatnost. i Primenen. 16, 446–457 (1971) (in Russian); English transl.: Theor. Probab. Appl. 16, 438–448 (1971)Google Scholar
  42. 42.
    Krylov, N.V.: Lectures on Elliptic and Parabolic Equations in Hölder Spaces. American Mathematical Society, Rhode Island, Providence (1996)CrossRefGoogle Scholar
  43. 43.
    Krylov, N.V.: Lectures on Elliptic and Parabolic Equations in Sobolev Spaces. American Mathematical Society, Rhode Island, Providence (2008)CrossRefGoogle Scholar
  44. 44.
    Lorenzi, L., Bertoldi, M.: Analytical Methods for Markov Semigroups. Chapman & Hall, CRC, Boca Raton (2007)zbMATHGoogle Scholar
  45. 45.
    Mamedov, F.I.: On the Harnack inequality for the equation formally adjoint to a linear elliptic differential equation. Sibir. Matem. Zh. 33(5), 100–106 (1992) (in Russian); English tranls.: Siber. Math. J. 33(5), 835–841 (1992)Google Scholar
  46. 46.
    Maz’ya, V., McOwen, R.: Asymptotics for solutions of elliptic equations in double divergence form. Commun. Partial Differ. Equ. 32(1–3), 191–207 (2007)MathSciNetCrossRefGoogle Scholar
  47. 47.
    McOwen, R.: On elliptic operators in nondivergence and in double divergence form. In: Analysis, Partial Differential Equations and Applications. Operator Theory: Advances and Applications, vol. 193, pp. 159–169. Birkhäuser Verlag, Basel (2009)Google Scholar
  48. 48.
    Metafune, G., Pallara, D., Rhandi, A.: Global properties of invariant measures. J. Funct. Anal. 223, 396–424 (2005)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Planck, M.: Über einen Satz der statistischen Dynamik und seine Erweiterung in der Quantentheorie. Sitzungber. Preussischen Akad. Wissenschaften, 324–341 (1917)Google Scholar
  50. 50.
    Röckner, M., Shin, J., Trutnau, G.: Non-symmetric distorted Brownian motion: Strong solutions, strong Feller property and non-explosion results. Discret. Contin. Dyn. Syst. Ser. B 21(9), 3219–3237 (2016)MathSciNetCrossRefGoogle Scholar
  51. 51.
    Shaposhnikov, S.V.: On nonuniqueness of solutions to elliptic equations for probability measures. J. Funct. Anal. 254(10), 2690–2705 (2008)MathSciNetCrossRefGoogle Scholar
  52. 52.
    Shigekawa, I.: Existence of invariant measures of diffusions on an abstract Wiener space. Osaka J. Math. 24(1), 37–59 (1987)MathSciNetzbMATHGoogle Scholar
  53. 53.
    Sjögren, P.: On the adjoint of an elliptic linear differential operator and its potential theory. Ark. Mat. 11, 153–165 (1973)MathSciNetCrossRefGoogle Scholar
  54. 54.
    Sjögren, P.: Harmonic spaces associated with adjoints of linear elliptic operators. Annal. Inst. Fourier 25(3–4), 509–518 (1975)MathSciNetCrossRefGoogle Scholar
  55. 55.
    Stannat, W.: (Nonsymmetric) Dirichlet operators on \(L^1\): existence, uniqueness and associated Markov processes. Ann. Sc. Norm. Sup. Pisa Cl. Sci. (4) 28(1), 99–140 (1999)Google Scholar
  56. 56.
    Varadhan, S.R.S.: Lectures on Diffusion Problems and Partial Differential Equations. Tata Institute of Fundamental Research, Bombay (1980)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Lomonosov Moscow State UniversityMoscowRussia
  2. 2.National Research University Higher School of EconomicsMoscowRussia
  3. 3.St.-Tikhon’s Orthodox Humanitarian UniversityMoscowRussia

Personalised recommendations